Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 101, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 24, 2006, 2:01 PM MST for Cochise County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2006, 2:01 PM MST (21:01 UTC)
- Expired
- Aug 24, 2006, 2:00 PM MST
- In force
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 39 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 242103 FFWTWC AZC003-242200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 201 PM MST THU AUG 24 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF SIERRA VISTA * UNTIL 300 PM MST * AT 158 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER SOUTHWEST COCHISE COUNTY. THE HEAVIEST RAINFALL WAS IMPACTING PARTS OF SIERRA VISTA AND THE HUACHUCA MOUNTAINS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUACHUCA CITY THIS WARNING UPGRADES THE URBAN AND SMALL STREAM FLOOD ADVISORY ISSUED EARLIER FOR THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. LAT...LON 3195 11045 3134 11045 3134 10999 3193 11007 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WGUS75 KTWC 242130 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST THU AUG 24 2006 AZC003-242200- COCHISE AZ- 230 PM MST THU AUG 24 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MST FOR SOUTHWESTERN COCHISE COUNTY... AT 225 PM MST...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. A WEATHER SPOTTER IN SIERRA VISTA REPORTED .68 OF AN INCH IN 45 MINUTES WITH STREET FLOODING AT 200 PM MST. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHETSTONE...HUACHUCA CITY...AREAS AROUND PARKER CANYON LAKE...AND CORONADO NATIONAL MEMORIAL AREA. REMEMBER...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3195 11045 3134 11045 3134 10999 3193 11007 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 10:20 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 24, 10:20 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1020 AM MST THU AUG 24 2006 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND THIS EVENING AS A MOIST FLOW PREVAIL OVER SOUTHEAST ARIZONA. THE CHANCES FOR THUNDERSTORMS WILL DECREASE THIS WEEKEND AS A GREAT BASIN DISTURBANCE SPREADS DRIER AIR OVER THE AREA. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED TO NUMEROUS MOSTLY 30-55 DBZ ECHOES OVER SE PINAL/EXTREME NE PIMA/WRN GRAHAM COUNTIES VALID 1715Z. CELL MOVEMENTS WERE NEARLY STATIONARY OR DRIFTING SLOWLY NEWD. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. DEWPOINTS VALID 17Z WERE GENERALLY IN THE LOWER-MID 60S AND THESE VALUES WERE NEARLY IDENTICAL TO 24 HOURS AGO. VISIBLE SATELLITE IMAGERY INDICATED CLEAR SKIES ACROSS FAR WRN PIMA COUNTY AS WELL AS EXTREME ERN SECTIONS...BUT GENERALLY CLOUDY SKIES OVER ERN PIMA/SE PINAL/WRN GRAHAM COUNTIES. CLOUD TOPS WERE GENERALLY WARMING DURING THE PAST 1-2 HOURS ASSOCIATED WITH THE COMPLEX OVER SE PINAL COUNTY. 24/12Z KTUS SOUNDING DEPICTED A VERY MOIST REGIME...WITH PRECIP WATER VALUE NEAR 1.65 INCHES...AND A NEARLY SATURATED 800-500 MB LAYER. VERY LIGHT WLY FLOW PREVAILED THROUGHOUT MUCH OF THE COLUMN. 24/12Z UPPER AIR PLOTS INDICATED HIGH PRESSURE CENTERED OVER WEST CENTRAL TX...LOW PRESSURE OVER CHIHUAHUA...AND TROUGH OVER THE PACIFIC NW/NRN ROCKIES REGION. VERY LIGHT SWLY FLOW PREVAILED OVER SRN AZ. CONVECTIVE COMPLEX ONGOING JUST NORTH OF THIS FORECAST AREA OVER CENTRAL AZ WAS AHEAD OF IMPULSE PER WATER VAPOR IMAGERY/SPENES MESSAGE. ANY SUBSIDENCE BEHIND THIS IMPULSE SHOULD BE SHORT-LIVED ESPECIALLY GIVEN SERIES OF IMPULSES EMBEDDED WITHIN THE SLY/SWLY FLOW EXPECTED TO APPROACH SRN AZ LATER THIS AFTERNOON/TONIGHT. GIVEN THE VERY LIGHT WIND REGIME LOCALLY HEAVY RAINS ARE EXPECTED PRACTICALLY ANYWHERE WITHIN SE AZ THIS AFTERNOON/EVENING. SCATTERED- NUMEROUS SHOWERS/TSTMS CENTRAL/ERN SECTIONS WITH ISOLATED SHOWERS/ TSTMS FAR WRN PIMA THIS AFTERNOON/EVENING PER INHERITED FORECASTS IS REASONABLE. CONVECTIVE ACTIVITY EXPECTED TO DECREASE ESPECIALLY WRN SECTIONS FRI AND DOWNWARD TREND TO CONTINUE THIS WEEKEND AS TROUGH DEEPENS OVER THE GREAT BASIN REGION. MOISTURE PROGGED TO INCREASE EARLY NEXT WEEK AS SLY FLOW RETURNS IN RESPONSE TO HIGH PRESSURE SYSTEM OVER THE FOUR CORNERS REGION. PERHAPS SOME DRYING AGAIN LATE NEXT WEEK AS SWLY FLOW DEVELOPS IN RESPONSE TO TROUGH ALONG THE WEST COAST. DAYTIME MAX TEMPS THIS FORECAST PERIOD EXPECTED TO REMAIN CLOSE TO SEASONAL NORMALS FOR LATE AUG. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 24, 5:45 AM MST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE TUCSON AZ 545 AM MST THU AUG 24 2006 AZZ019-029-031>035-251400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 545 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE CENTERED OVER NORTH CENTRAL TEXAS AND EXTENDING ACROSS NORTHERN MEXICO WILL ALLOW SOUTH TO SOUTHWEST FLOW TO CONTINUE TO PULL MOISTURE INTO ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS CENTRAL PORTIONS OF MY FORECAST AREA FROM SOUTHWEST PINAL COUNTY AND EXTENDING INTO NORTHEAST PIMA COUNTY...INCLUDING THE TUCSON AREA. THESE STORMS HAVE DEVELOPED ALONG A BOUNDARY BETWEEN DRY AIR OVER NORTHERN BAJA AND NORTHWEST SONORA...AND VERY MOIST AIR OVER CENTRAL AND EASTERN ARIZONA. EVEN THOUGH ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED TODAY...SOME OF THE STORMS WILL LIKELY APPROACH OR EXCEED SEVERE LEVELS WITH A POTENTIAL FOR PRODUCING DAMAGING WINDS AND HAIL. THE MID TO UPPER LEVEL WINDS ARE RATHER WEAK TODAY...SO THE MAIN CONCERN WITH THESE STORMS WILL BE HEAVY RAIN WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE FLOW PATTERN WILL REMAIN FAVORABLE FOR THUNDERSTORMS EACH DAY...BUT WITH LESS ACTIVITY EXPECTED ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-251400- UPPER GILA RIVER VALLEY- 545 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE FLASH FLOOD WATCH IS ASSOCIATED WITH A RISE ON THE GILA RIVER AT DUNCAN. FOR MORE DETAILED INFORMATION CONCERNING THE WATCH REFER TO THE LATEST ISSUANCE OF THE FLASH FLOOD WATCH UNDER THE HEADER PHXFFATWC OR REFER TO OUR WEB PAGE AT WWW.WEATHER.GOV/TUCSON. HIGH PRESSURE CENTERED OVER NORTH CENTRAL TEXAS AND EXTENDING ACROSS NORTHERN MEXICO WILL ALLOW SOUTH TO SOUTHWEST FLOW TO CONTINUE TO PULL MOISTURE INTO ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS CENTRAL PORTIONS OF MY FORECAST AREA FROM SOUTHWEST PINAL COUNTY AND EXTENDING INTO NORTHEAST PIMA COUNTY...INCLUDING THE TUCSON AREA. THESE STORMS HAVE DEVELOPED ALONG A BOUNDARY BETWEEN DRY AIR OVER NORTHERN BAJA AND NORTHWEST SONORA...AND VERY MOIST AIR OVER CENTRAL AND EASTERN ARIZONA. EVEN THOUGH ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED TODAY...SOME OF THE STORMS WILL LIKELY APPROACH OR EXCEED SEVERE LEVELS WITH A POTENTIAL FOR PRODUCING DAMAGING WINDS AND HAIL. THE MID TO UPPER LEVEL WINDS ARE RATHER WEAK TODAY...SO THE MAIN CONCERN WITH THESE STORMS WILL BE HEAVY RAIN WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE FLOW PATTERN WILL REMAIN FAVORABLE FOR THUNDERSTORMS EACH DAY...BUT WITH LESS ACTIVITY EXPECTED ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 23, 5:54 PM MST | Flash Flood Warning | TWC | Pima | 66 min |
| Aug 23, 6:15 PM MST | Flash Flood Warning | TWC | Cochise | 60 min |
| Aug 23, 6:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Aug 24, 7:24 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 21 min |
| Aug 24, 12:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 24 min |
| Aug 24, 12:42 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Aug 24, 1:55 PM MST | Flash Flood Watch | TWC | 8 hr | |
| Aug 24, 2:06 PM MST | Flash Flood Warning | TWC | Santa Cruz | 54 min |
| Aug 24, 2:31 PM MST | Flash Flood Warning | TWC | Pima | 59 min |
| Aug 24, 2:56 PM MST | Flash Flood Warning | TWC | Pima | 64 min |
| Aug 24, 3:00 PM MST | Flash Flood Warning | TWC | Cochise | |
| Aug 24, 4:24 PM MST | Flash Flood Warning | TWC | Pima | 96 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.